Anxiety Community
Itching on all medications
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Itching on all medications

I was on Lexapro for depression/anxiety for a year and half without any side effects.  I felt like it was losing it's effect, or it may have that I was experiencing more sadness since my mom was diagnosed with cancer.  I tried weaning off of it (I had tried a couple of times before that) and ended up having frequent sad thoughts after the weaning process.  My doctor gave me Cymbalta.  I loved the way it made me feel (ignoring the 10 pounds I gained and the frequent night drenching/insomnia).  I began horrible anal/vaginal itching that lead to all over body itching.  The itching seems to start every night around 5:00.  It took me 5 months to determine it was the Cymbalta.  I went to a rectal surgeon, my obyn, dermatologist, psychiatrist and an allergist.  I found out that itching was a side effect by googling on the internet.  My doctor switched me back to Lexapro and I still had itching.  I went off of everything for 4 days and still itched.  I started Xoloft and still itched.  I was given Pristiq and still itched.  My allergist ran multiple blood tests to rule out anything more severe.  He said all along it couldn't be the antidepressants because their life wouldn't be in my system that long.  After all of the food and environmental testing came back negative (moderately allergic to dust mites) he said he would have to conclude it was the medication because I did have a high EOS level.  If I take antihistamines, it will control the itching, however, they make me irritable, depressed and constipated.  I'm now on Wellbutrin XL starting at 150 mgs for one week and then will increase to 300 mgs.  I still feel some slight itching, can't determine if it's any better yet.  I've been off the Lexapro for 5 days.  My questions are:
1.  Why did I initially tolerate Lexapro well for over a year and start itching on it after the Cymbalta?
2.  Is it safe to be on a medication that causes a high EOS level?
3.  Are there any other options if the Wellbutrin causes itching or if it doesn't help with my depression?
4.  Is there a way to have the Lexapro compounded without the inactive ingredients?
5.  Would doing another EOS blood level test show me if the Wellbutrin will not cause an allergic reaction?
6.  How long should it take for all the medication to be out of my system if I discontinue them/did I give them all a fair chance since I only stayed on them for a week?
7.  How long should I give Wellbutrin to determine if it's going to help with my sadness?
I feel I need a medication to help with my negative, sad thoughts.  I also have a child with autism (one of triplets) and medication helps me be a better mother.  Thanks for any answers, I am suprised my Psychiatrist hasn't been able to give me any answers.  
Related Discussions
2 Comments Post a Comment
Blank
585414_tn?1288944902
  Well I would stay you need to stay on the anti-depressents. If you go off them symptoms will return and it might occur over time while you are not aware of it. If your psychiatrist isn't receptive to understanding serious side effects you had then I would suggest changing to a different one. If the Wellbutrin works than that should be fine. If you have difficulty tolerating known anti-depressents then a consultation with a mood disorders specialist might be worth it. But in the meantime I would reccomend looking up the website "Depression Central" which is run by a mood disorders specialist (albeit not one I'm not associated with). And there's nothing wrong with educating a provider as long as you do it in a polite and courteous way.
In fact the information I obtained here to take Zofran which was not something my neurologist had heard of (because its highly experimental, for a different disability than depression) although he is knowledgable overall I printed out the post and response and he then looked it up on his computer and prescribed it for me and he might not have considered it otherwise. There is information known by providers. And more complex information on experimental medications and rare side effects known more by specialists but if you bring some information from a clinically accurate website to your psychiatrist they might gain a better understanding of what's going on and could look it up more on their own time.
Blank
Avatar_n_tn
I was on Lexapro, Zoloft and now Cymbalta. I had HORRIBLE vaginal itching. I could not stand it any longer and had to stop taking it. I haven't been back to the doctor yet but I know he was going to try Wellbutrin. I don't know what to do because the meds work except for the intolerable itch.
Blank
Post a Comment
To
Recent Activity
6942344_tn?1410169826
Blank
Amandag78 commented on photo
9 mins ago
6530778_tn?1411104000
Blank
UPDATE
2 hrs ago by Irisbritney
Avatar_m_tn
Blank
Swollentoe commented on photo
6 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA